Fluoxetine/Prozac causing racing heartbeat?

Discussion in 'General Parenting' started by TerryJ2, Mar 27, 2009.

  1. TerryJ2

    TerryJ2 Well-Known Member

    My difficult child does seem to be doing better on the Prozac, but now his heart is racing again. I put my hand on his chest this a.m. and could feel how hard it was beating. He had just gotten up and put on his clothes, so he was not doing vigorous activity.
    He stayed home yesterday due to a stomache ache.
    He had these symptoms with-Zoloft and missed a lot of school. I was all set to take him off the Prozac last wk, but then the symptoms went away. Now they are back.
    I don't know how long to put up with-this, and whether these side effects will go away.
     
  2. klmno

    klmno Active Member

    I would discuss it with both psychiatrist and a dr very soon. Are you sure that difficult child hasn't learned to say this to get out of school?
     
  3. Stella

    Stella New Member

    Well you put your hand on his chest and felt his heart racing right? So he couldn't be faking. I don't know much about medications but I would find this very worrying. Have you talked to his doctor??
     
  4. TerryJ2

    TerryJ2 Well-Known Member

    Thank you.
    Yes, I can feel his heart racing, and he hardly ate anything at all yesterday.

    I just got a call from the pediatrician, who said these are related to the medication, and to take difficult child off of it and discuss other options with-the psychiatrist.

    I really wanted to hear from a pediatrician ... despite the fact this psychiatric is supposed to specialize in kids, and has an MD degree, she only spends 15 min. with-us and never examines or touches the kids. It's all about dispensing drugs. I was interested in getting a more hands-on opinion, Know what I mean??

    So I am going to call her office now and tell them he is having side effects.
     
  5. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Zoloft did that to me. It's related to Prozac--same kind of drug.
     
  6. Andy

    Andy Active Member

    Terry, My difficult child had racing heart before going on Flouxetine and while on (not often). He has had it again this last month after being taken off. For him I think it is his anxiety.
     
  7. TerryJ2

    TerryJ2 Well-Known Member

    Hmm. Interesting, Andy.

    Well, it's going to take awhile for this to wear off. The psychiatric called and left a msg on the machine, and said it was okay to take him off cold turkey. He's been on increasing dosages starting from 3 mg to 15 mg for less than 3 wks.
     
  8. Andy

    Andy Active Member

    I think you are wise to take him off the medications if there is a possibility that they can be causing this.

    I can also see how panic/anxiety can cause it. I think if my difficult child did not have a few before the medications, I would have pulled them also after one or two on the medications.

    I hope by ending the medications, it will end the racing.
     
Loading...